MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-14
Medical Device Problem Codes Structural Problem (2506); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Headache (1880); Nausea (1970); Blurred Vision (2137); Visual Disturbances (2140); Confusion/ Disorientation (2553); Ischemia Stroke (4418); Diplopia/Double Vision (4802)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline stent, risth catheter, phenom plus catheter, and phenom 27 catheter had visual disturbances.Patient reports having double vision/difficulty focusing when looking far left/right into the di stance.Bright squiggles across vision bilaterally.Disorientation when visually overstimulated.No actions were taken.The event is not resolved.Baseline aneurysm characteristics: side (hemisphere): right.Segment of internal carotid artery (ica): c6.Location of aneurysm in vessel: side branch.Aneurysm morphology: saccular.Maximum aneurysm diameter: 3mm.Aneurysm dome height: 3mm.Aneurysm dome width: 2mm.Aneurysm neck size: 2mm.Parent artery diameter distal to aneurysm: 3.7mm.Parent artery diameter proximal to aneurysm: 3.2mm.Significant stasis at the end of the procedure.Additional information received reported no actions or interventions were taken to resolve visual disturbances.The site stated that the relationship was causal to the procedure.Source states that at electasis, they identified a small dvaf from the right mma (possibly evd related) and they sealed it off using nbca glue.A right frontal davf, uti, nausea, (b)(6)2024 headache and a small right infaract was noted.Nausea headache ischemia stroke no problem detected device not returned no findings available fistula.
 
Event or Problem Description
Additional information received reported a dural arterovenous fistula (davf).During follow up dsa a small davf was identified from the right mma (possibly evd related).The patient was embolized on (b)(6) 2024.Complete neck coverage was noted at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.Access vessel was the radial right.Rist was used.The study device was successfully implanted in the subject.Wall apposition was achieved.The side branches were not covered by the pipeline device.No device flattening or twisting was identified.A uti was also treated with ceftriaxone and recovered/resolved on (b)(6) 2024.The urinalysis was positive for pyuria/blood in urine.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that cec adjudicated event as not related to index procedure, device and apt.Cec later adjudicated as possible to the procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the outcome status is recovered/resolved on 2025-06-06.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Update b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received no assessment for product, therapy, or procedure relatedness was made by the investigator, sponsor, or cec.The alleged issue, as documented in the aneurysm follow-up imaging crf for the year 1 follow-up visit ((b)(6) 2026), was a report of 'no' to complete wall apposition.The site has been queried to clarify this finding.No symptoms or actions taken were reported in association with this issue.There were no reported impacts to the patient, and no additional medical intervention was required to prevent permanent injury or impairment.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21332431
Report Number2029214-2025-00327
Device Sequence Number7914927
Product Code OUT
UDI-Device Identifier00763000284244
UDI-Public(01)00763000284244(17)261101(10)B649399
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-375-14
Device Catalogue NumberPED2-375-14
Device Lot NumberB649399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/14/2025
04/28/2025
06/18/2025
01/23/2026
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/18/2025
05/09/2025
07/15/2025
02/02/2026
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age58 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite